Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Heart disease and flunctuating blood pressure
Anon_31973 posted:
My mom who is a young 91 yrs old had open heart surgery in 2003. She had 5 bypasses and until then was very healthy. She has CHF and CAD. Recently, she is experiencing low blood pressure (90/50) in the mornings with extreme fatigue. She is taking Coreg, Benazepril, and Amlodipine for high blood pressure. She also takes several heart meds. We have debated at what time of day she should take her medications and if she should ask the doctor about possibly reducing meds. She is usually very active but now has to go back to bed till the feeling passes which is now causing depression. Some mornings she gets up feeling fine but they are getting fewer. She is not having any swelling or shortness of breath. She is not obese, not a smoker or drinker. We have made several trips to ER thinking she is having a heart attack but nothing shows up. Her doctor said next time he will have to do a heart cath but I wonder if changing her meds or times she takes them would help. She takes all three BP meds at night and Coreg also at lunch. Any suggestions please?
cardiostarusa1 responded:

......"and if she should ask the doctor about possibly reducing meds."

This seems warranted.

......"but I wonder if changing her meds or times she takes them would help."

Hopefully yes. Sometimes an adjustment in the dosage, a change in the timing, or even eliminating one or more drugs can make a world of difference.

Best of luck to your 91-years-young mom.

Take care,


WebMD member (since 8/99)



General info

What Time of Day Should I Take My Blood Pressure Medications?

Taking Blood Pressure Pills At Bedtime May Prevent More Heart Attacks,Strokes

Taking Blood Pressure Meds at Bedtime May Be Better


Patient resources

KNOW your prescription drugs and KNOW them WELL


Drugs A-Z

Ask A Patient

Rate a drug, side effects, comments, etc.



"Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

- Charles Inlander, People's Medical Society


WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.

WebMD DOES NOT endorse any specific product, service or treatment.
James Beckerman, MD, FACC responded:
It's possible that she might benefit from a fresh look at her medication regimen. There are some medications which are given specifically to treat heart failure (like coreg and benazepril) and others that are more targeted toward treating high blood pressure (like amlodipine). It's possible that her doctor might consider making some adjustments based upon her current low blood pressures.

Helpful Tips

My doctor put me on Warfarin (generic for Coumadin) after I had a stroke two years ago. Warfarin is not expensive and I've had no adverse ... More
Was this Helpful?
2 of 3 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center